Louisiana, 2004Damaging Wind in Louisiana, May 12, 2004
May 12, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 12, 3:00 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, May 12, 3:00 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 PM CDT WED MAY 12 2004
.DISCUSSION...
POTENTIAL FOR FLOODING AND FLASH FLOODING WILL CONTINUE THROUGH THIS
EVENING MAINLY NORTH AND WEST OF LAKE PONTCHARTRAIN AND ALONG THE MS
COAST. SHORTWAVE TROUGH IS GETTING READY TO EXIT THE AREA BY EARLY
EVENING...BUT THE RAIN COOLED OUTFLOW BOUNDARY CONTINUES TO BE THE
FOCUS OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS MOST OF SOUTH
LA. LOW LEVEL INFLOW REMAINS STRONG AND UPPER LEVEL DIFLUENCE
REMAINS PRONOUNCED AS WELL. WILL KEEP THE FLOOD WATCH FOR AREAS
NORTH AND WEST OF LAKE PONTCHARTRAIN...OR BASICALLY NORTH OF A LINE
FROM NEAR MORGAN CITY TO LAPLACE TO PASCAGOULA UNTIL 10 PM. THE RAIN
SHOULD RAPIDLY DECREASE AND DISSIPATE LATER THIS EVENING AS THE
UPPER LEVEL ENERGY PULLS AWAY.
WATER VAPOR VAPOR IMAGERY SHOWS SHORTWAVE ENERGY OVER NORTHWEST
MEXICO WHICH MAY AFFECT THE FORECAST AREA LATE THURSDAY INTO
THURSDAY NIGHT. MODEL PERFORMANCE WITH THIS FEATURE CANNOT BE
EXPECTED TO BE THAT GOOD...ESPECIALLY AT 500 MB. THERE IS BETTER
AGREEMENT AT 250/300 MB WHERE MOST OF THE MODELS SHOW FAVORABLE
UPPER DIVERGENCE ACROSS THE AREA ON THURSDAY. WITH THE AIR COLUMN
REMAINING TROPICAL...WILL KEEP POPS IN THE 40-60 PERCENT RANGE
MAINLY FOR THURSDAY AFTERNOON. WILL LET LATER SHIFTS EVALUATE THE
NEED TO ADD HEAVY RAIN WORDING...BUT THIS IS POSSIBLE GIVEN THE
PATTERN THAT IS ESTABLISHED.
FRIDAY INTO FRIDAY NIGHT...THE NEXT MAJOR SHORTWAVE TROUGH IS
EXPECTED TO MOVE ACROSS THE REGION. THIS WILL BRING ANOTHER
SIGNIFICANT THREAT OF WIDESPREAD CONVECTION...LOCALLY HEAVY
RAIN...AND FLOOD POTENTIAL.
THE WEEKEND SHOULD NOT BE AS WET AS UPPER ENERGY SHIFTS NORTH...BUT
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED.
MONDAY LOOKS LIKE IT SHOULD BE A DRY DAY...THEN WILL BRING A SLIGHT
CHANCE OF RAIN BACK IN THE FORECAST TUESDAY AND WEDNESDAY MAINLY DUE
TO THE SEA BREEZE AND A MINOR DISTURBANCE ALOFT.
&&
PRELIMINARY POINT NUMBERS...
MCB 66/82/67/82 6646
BTR 69/83/68/83 6646
MSY 71/84/71/84 5435
GPT 71/81/71/81 6435
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 10 PM LAZ034>040-046>050-056>058.
MS...FLOOD WATCH UNTIL 10 PM MSZ068>071-077-080>082.
SE LA AND MS COASTAL WATERS...NONE.
&&
22
Hazardous weather outlook, May 12, 12:25 PM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT WED MAY 12 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
125 PM CDT WED MAY 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THIS
AFTERNOON...
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM
POSSIBLE. IN ADDITION...HEAVY RAINS FROM THE STRONGER STORMS WILL
HAVE THE POTENTIAL FOR FLASH FLOODING TODAY. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS MUCH OF THE AREA
WITH LOCALIZED AMOUNTS AS MUCH AS 5 INCHES POSSIBLE. MOST OF THE
HEAVY RAIN WILL AFFECT AREAS NORTH OF INTERSTATE 10 AND LAKE
PONTCHARTRAIN UNTIL 2 OR 3 PM...THEN HEAVY RAIN MAY THREATEN AREAS
SOUTH OF INTERSTATE 10 AND LAKE PONTCHARTRAIN DURING THE LATE
AFTERNOON HOURS. MUCH OF THIS RAIN MAY FALL IN A 2 TO 4 HOUR PERIOD.
HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.
HEAVY RAINS OVER THE PAST FEW DAYS ALONG WITH ADDITIONAL RAINS FOR
THE NEXT FEW DAYS WILL CAUSE MANY RIVER LEVELS TO RISE TO BANKFULL
AND INTO FLOOD. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION.
WATERSPOUTS WILL BE POSSIBLE TODAY DUE TO THE VERY MOIST ATMOSPHERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SUNDAY. A FEW
THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. ALL EMERGENCY MANAGEMENT AND FIRST
RESPONSE AGENCIES THOUGH ARE ADVISED TO STAY ALERT FOR THIS
DEVELOPING FLOOD SITUATION TODAY.
22
Thunderstorm Wind, St. John the Baptist
- When
- May 12, 5:50 PM CST
- Where
- St. John the Baptist County, Garyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.050, -90.617
Power lines were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 12 to 13, 20041 injured · $1.1 million · F4 · 58 events
- Lightning Strike in Colorado, May 12, 20041 death · 1 event
- Flash Flood in Louisiana, May 12, 2004$4.0 million · 1 event
- Flash Flood in Pennsylvania, May 12, 2004$500,000 · 1 event
- Flash Flood in Louisiana, May 12, 2004$500,000 · 1 event
- Tornadoes and Hail in Kansas, May 12 to 13, 2004$10,000 · F1 · 41 events
- Flash Flood in Louisiana, May 12, 2004$150,000 · 1 event
- Flash Flood in Louisiana, May 12, 2004$100,000 · 1 event
- Hail and Damaging Wind in Michigan, May 12, 2004$60,000 · 53 kt wind · 3 events
- Tornadoes and Hail in Colorado, May 12, 2004F1 · 12 events
- Debris Flow in Puerto Rico, May 12, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, May 12, 2004$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397574.